MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER SIZE 7.5 STANDARD OFFSET REDUCED NECK; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER SIZE 7.5 STANDARD OFFSET REDUCED NECK; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip procedure the surgical team went to open a m/l taper stem, and there was no glue on the plastic container sealing the paper to the plastic.The paper was not tightly sealed to the plastic holding containing the implant.It was decided not to use the implant due to uncertainty of sterility.No adverse events have been reported as a result of this malfunction.Attempts were made to obtain additional information; however, none was available.
 
Additional Manufacturer Narrative
Reported event was confirmed by visual examination of the device/packaging.Device history record (dhr) was reviewed and no discrepancies were found.The root cause of the reported issue is attributed to a manufacturing error.Visual evaluation of the returned product confirmed that no glue was applied to the sealing flange of the inner sterile cavity and the inner lid was not attached to the inner cavity.The sterility is compromised.The likely condition of the part when it left zimmer biomet control is considered non-conforming based on the evaluation of the returned product.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL STEM 12/14 NECK TAPER SIZE 7.5 STANDARD OFFSET REDUCED NECK
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9864946
Report Number0001822565-2020-00949
Device Sequence Number16863509
Product Code LPH
UDI-Device Identifier00889024131712
UDI-Public00889024131712
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K032726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771100710
Device Lot Number64504862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1